Center for Advanced Computation and Telecommunications

Joshua Levy

Adjunct Professor
Electrical and Computer Engineering

Prof. Joshua Levy Smiling

Select Journal Articles:

  • The asymptotic codifference and covariation of log-fractional stable noise (with M. S. Taqqu), Journal of Econometrics, 181, 1, 34-43 (2014).
  • On the codifference of linear fractional stable motion (with M. S. Taqqu), Séminaires et Congrès, 28, 89-113 (2013).
  • The long-range dependence of linear log-fractional stable motion (with M. S. Taqqu), Communications on Stochastic Analysis: A Special Issue on Gaussian Processes, 5, 1, 187-210 (2011).
  • The dependence structure of log-fractional stable noise with analogy to fractional Gaussian noise (with M. S. Taqqu), Rendiconti di Matematica, Serie VII, 28, 1, 97-115 (2008).
  • Slow, fast, and arbitrary growth conditions for renewal-reward processes when the renewals and the rewards are heavy-tailed (with V. Pipiras and M. S. Taqqu), Bernouilli, 10, 1, 121-163 (2004).
  • Dependence structure of a renewal-reward process with infinite variance (with M. S. Taqqu), Fractals, 9, 2, 185-192 (2001).
  • Renewal-reward processes with heavy-tailed interrenewal times and heavy-tailed rewards (with M. S. Taqqu), Bernouilli, 6, 1, 23-44 (2000).
  • Modeling global market entry decision by fuzzy logic with an application to country risk assessment (with E. Yoon), European Journal of Operational Research, 82, 53-78 (1995).
  • A fuzzy logic evaluation system for commercial loan analysis (with E. Mallach and P. Duchessi), OMEGA: International Journal of Management Science, 19, 6, 651-669 (1991).
  • The asymptotic dependence structure of the linear fractional Lévy motion (with A. Astrauskas and M. S. Taqqu), Lietuvos Matematikos Rinkinys (Lithuanian Mathematical Journal), 31, 1, 1-28 (1991).
  • Analysis of project scheduling strategies in a client-contractor environment (with G. Kumar Tayi), Naval Research Logistics, 36, 1, 69-87 (1989).
  • A conceptual approach for managing of spare parts (with P. Duchessi and G. Kumar Tayi), International Journal of Physical Distribution & Materials Management, 18, 5, 8-15 (1988).
  • On renewal processes having stable inter-renewal intervals and stable rewards (with M. S. Taqqu), Annales des Sciences Mathématiques du Québec, 11, 1, 95-110 (1987).
  • Transience and recurrence of state-dependent branching processes with an immigration component, Advances in Applied Probability, 11, 1, 73-92 (1979).

Select Book Chapters:

  • “Methods of country risk assessment for international market-entry decision” (with E. Yoon), in A. G. Woodside (ed.), Getting Better at Sensemaking, Vol. 9 of Advances in Business Marketing and Purchasing, Jai Press, Inc., Stamford, CT (2000).
  • “A characterization of the asymptotic behavior of stationary stable processes” (with M. S. Taqqu), in S. Cambanis, G. Samorodnitsky, and M. S. Taqqu (eds.) Stable Processes and Related Topics: A Selection of Papers from the Mathematical Sciences Workshop, January 9-13, 1990, Vol. 25 of Progress in Probability, Birkhäuser, Boston, 181- 198 (1991).
  • “Using renewal sequences to generate long-run dependence and high variability” (with M. S. Taqqu), in E. Eberlein and M. S. Taqqu (eds.) Dependence in Probability and Statistics, Vol. 11 of Progress in Probability and Statistics, Birkhäuser, Boston, 73-89 (1986).

Graduate Courses Taught:

Courses Taught:

  • Statistics for Science and Engineering
  • Calculus I, II, III
  • Differential Equations


  • MS (’83) Operations Research, Cornell University
  • Ph.D (’77) Mathematics and Applied Probability, University of Wisconsin

Contact Information:

  • Office: Falmouth 203, Center for Advanced Computation and Telecommunications
    1, University Ave., Lowell, MA. 01854
  • Email:

Professional Experience:

  • 2021- Current, Adjunct Professor, Electrical and Computer Engineering, UMASS Lowell
  • 2019-2021 Adjunct Professor, Dept. of Operations & Information Systems, UMASS Lowell